I am a 31 year old non smoker, non drinker who has multiple GI problems. I am a "bubble gum machine" full of kidney stones, the largest measuring 8mm on the left, and 6.5 mm on the right. I had Gall sludge while I was pregnant and told to just wait until the pregnancy was over, it would probably disappear. Incidentally, a 2 mm liver lesion was seen on a CT scan 2 years ago, which was never even mentioned. The saga of pain continues. I have been taking Percocet for the good part of a year now with no diagnosis. Had another CT last Friday which shows, Gallbladder sludge (again), the same kidney stones (again), and now a 17 mm low attenuation lesion on the liver dome, which most appears as a hepatic cyst. From the research I have done, hepatic cyst is nothing to really worry about. But, it was poorly visualized, and said "most suggestive." Which means not definitive. My problem is where do I go from here? The liver has me worried the absolute most. But my kidneys are so full of calculi, that are they just going to give up? And is this pain medication causing any of this to be worse with my liver? I sure would appreciate ANY help or advice I could get. Blessings to all of you in advance! ~~Taunya ~^..^~
I wish I could help you more but the only input I can give is concerning the percocet. Depending on the dosage and how many you take a day, the acetaminophin (generic tylenol) is what damages the liver and kidneys over a period of time. The only suggestion for that, which I'm surprised the doctor wouldn't have done already is, assuming you have chronic pain and need a painkiller more often than not, he should prescribe oxycontin instead of percocet. It's the same thing but without the tylenol. It would definitely be much safer on your liver.
When you see your doctor, you should mention how the 2mm liver lesion rose to 17mm and you don't want to take any medication that could be worsening it. As long as you're not known as a drug seeker,
your doc should have no problem changing percocet to oxycontin.
Especially since it will reduce any added liver or kidney problems.
I wish I had more to contribute but hopefully that will help a tiny bit.
Good luck with everything.
thanks so very much. No, not a drug seeker. They are not at all concerned about the liver?!?! Said it is common, and won't damage anything. I am trying to stop taking the Percocet-but it is hard. Only been taking it 19 weeks, about 2 tabs every 4 hours. Still hard though. I did find out that the pain is coming from a Spegelian hernia on my abdominal rectus muscle wall. Big shock to me! Thank you once more for the help! Blessings~Taunya
My heart goes out to you. I have chronic pain, liver cysts, hernia, and several other issues. Do you have a good repore with your physcian? I really think you have some valid questions. First of all I agree with the message left about switching from percocet to oxycotin. If the pain continues you may need to look at long lasting medication that helps keep the pain medication at a steady concentration. I would start writing down questions you have for your doctor. I also would include specific concerns and what you would like to see happen. As your Dr. answers each question I would write the answer down. (That helps to review information when you get home.) I do not know your insurance, but do you need a referral to see a specialist? I would suggest a digestive or liver specialist regarding your questions around that. I would recomend a surgeon to look at the hernia, possible kidney stones. I hope this helps a little. Will keep you in pray, hope all goes well.
I just joined this forum and posted about my multiple liver lesions that were finally diagnosed as hemangiomas ( benign clusters of blood vessels). My 7 lesions are all less than 2 cm. Your lesion is considered very tiny because mine are considered small and were hard to diagnose because of that. I had to have a biopsy because the doctor thought I had cancer. A biopsy was my only choice because imaging tests were inconclusive on lesions this size. I was told my case was special because my biopsy said hemangioma and my cat scans and MRI said worrisome for cancer. Had a second biopsy which came back hemangiomas also. Radiologist said there is an increased risk of bleeding when biopsy of a hemangioma is done. But I had no problems. My biopsy was an ultrasound guided fine needle percutanous biopsy (not painful at all but had shoulder pain briefly afterward) I had no symptoms and my lesions were discovered when I had a bladder and kidney scan (which came back fine). I get kidney stones too, by the way. I still feel great. I do want you to know that my doctor made me stop taking hormone replacement therapy for menopause because oestrogens and birth control seem to make them grow larger. Studies say lots of women are being diagnosed with hemangiomas because hemangiomas feed off of birth control pills and hormone replacement therapy. So I just have to have periodic imaging to monitor my hemangiomas. As long as they don't get big, (larger than 4 or 5 cm) I should be just fine.I know you said they said a cyst. Mine were indeterminate also until I had a biopsy. I'm glad I had the biopsy for my piece of mind. I was told biopsy is only sure way to know for sure. I hope you will be okay. I hope this was somewhat helpful.
Hi! If it really measures 17mm, it should be pretty easy to see on a sonogram. Ultrasound is an excellent tool for determining if something is solid or cystic. If it determines it is in fact a cyst, then you don't need to worry about it at all.Any small lesion can be difficult for CT to characterize. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.